Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 36, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 20, 2012, 8:03 PM PST for 6 counties in Washington; 4 counties in Oregon. It took effect at Nov 21, 2012, 1:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 8:03 PM PST (04:03 UTC)
- In effect from
- Nov 21, 2012, 1:00 AM PST
- Expired
- Nov 21, 2012, 3:41 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 53 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS76 KPDT 210403 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 803 PM PST TUE NOV 20 2012 ...WINDY CONDITIONS WEDNESDAY ACROSS PORTIONS OF NORTH OREGON AND SOUTHERN WASHINGTON... .A SECOND WAVE FROM THE STRONG PACIFIC STORM SYSTEM OFF THE COAST WILL MOVE ONSHORE EARLY WEDNESDAY MORNING. THIS WAVE WILL BRING ABOUT UNSTABLE CONDITIONS AS WELL AS STRONG WINDS ALOFT TO THE AREA LATE WEDNESDAY MORNING. THE COMBINATION OF TIGHT SURFACE GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN WILL CREATE WINDY CONDITIONS ACROSS SEVERAL LOWER ELEVATION ZONES. ORZ042-WAZ521-211500- /O.NEW.KPDT.WI.Y.0036.121121T0900Z-121122T0000Z/ NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BICKLETON...GOLDENDALE 803 PM PST TUE NOV 20 2012 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. * TIMING: WINDS WILL BEGIN TO INCREASE AFTER 1 AM PST AND ARE EXPECTED TO PEAK AROUND 10 AM PST BEFORE DIMINISHING IN THE AFTERNOON. * WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 35 WITH GUSTS 40 TO 50 MPH. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL BE CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-211500- /O.NEW.KPDT.WI.Y.0036.121121T1200Z-121122T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 803 PM PST TUE NOV 20 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. * TIMING: WINDS WILL BEGIN TO INCREASE AFTER 4 AM PST AND ARE EXPECTED TO PEAK AROUND 12 PM PST...BEFORE DIMINISHING IN THE LATE AFTERNOON. * WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 40 WITH GUSTS 45 TO 55 MPH. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL BE CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
847 WWUS76 KPDT 211410 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 610 AM PST WED NOV 21 2012 ...WINDY CONDITIONS TODAY ACROSS PORTIONS OF NORTH OREGON AND SOUTHERN WASHINGTON... .A SECOND WAVE FROM THE STRONG PACIFIC STORM SYSTEM OFF THE COAST WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON THIS MORNING. THIS WAVE WILL BRING UNSTABLE CONDITIONS AND STRONG WINDS ALOFT. THE COMBINATION OF TIGHT SURFACE GRADIENTS AND STRONG WINDS ALOFT MIXING TO THE SURFACE WILL CREATE WINDY CONDITIONS ACROSS SEVERAL LOWER ELEVATION ZONES. ORZ042-WAZ521-212215- /O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/ NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BICKLETON...GOLDENDALE 610 AM PST WED NOV 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO PEAK AROUND 10 AM PST BEFORE DIMINISHING IN THE AFTERNOON. * WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 35 WITH GUSTS 40 TO 50 MPH. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL BE CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-212215- /O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 610 AM PST WED NOV 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO PEAK AROUND 12 PM PST...BEFORE DIMINISHING IN THE LATE AFTERNOON. * WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 40 WITH GUSTS 45 TO 55 MPH. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL BE CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
581 WWUS76 KPDT 211657 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 857 AM PST WED NOV 21 2012 ...WINDY CONDITIONS TODAY ACROSS PORTIONS OF NORTH OREGON AND SOUTHEASTERN WASHINGTON... .A SECOND WAVE FROM THE STRONG PACIFIC STORM SYSTEM OFF THE COAST HAS MOVED THROUGH EASTERN WASHINGTON AND OREGON THIS MORNING. THE COMBINATION OF TIGHT SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING TO THE SURFACE WILL CREATE VERY WINDY CONDITIONS ACROSS SEVERAL LOWER ELEVATION ZONES. ORZ042-WAZ521-220000- /O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/ NORTH CENTRAL OREGON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BICKLETON...GOLDENDALE 857 AM PST WED NOV 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO PEAK BY EARLY AFTERNOON THEN DIMINISH TOWARDS SUNSET. * WINDS: SOUTHWEST TO WEST WINDS WILL BE SUSTAINED 30 TO 35 WITH GUSTS 45 TO 50 MPH. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY WHEN TRAVELING ON NORTH-SOUTH ALIGNED ROADWAYS...AS CROSS WINDS WILL BE EXPERIENCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ028-029-220000- /O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 857 AM PST WED NOV 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO PEAK AROUND 12 PM PST...BEFORE DIMINISHING IN THE LATE AFTERNOON. * WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 40 WITH GUSTS 45 TO 55 MPH. * IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL BE CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
045 WWUS76 KPDT 212341 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 341 PM PST WED NOV 21 2012 ORZ042-044-507-508-WAZ028-029-521-220045- /O.CAN.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/ NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BOARDMAN...HERMISTON...IONE...PENDLETON... PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...BICKLETON... GOLDENDALE 341 PM PST WED NOV 21 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS ARE DECREASING AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. THUS...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 4 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 20, 3:50 PM PST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 20, 3:50 PM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 350 PM PST TUE NOV 20 2012 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON...AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE FORECAST AREA OVER THE NEXT 24 HOURS. AS SUCH SNOW LEVELS WILL LOWER TO 3000-3500 FEET TONIGHT ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND 4000-5500 FEET BY LATE TONIGHT IN THE EASTERN OREGON MOUNTAINS. THE TROUGH WILL BRING DYNAMIC LIFT AND ANOTHER ROUND OF MOISTURE INTO THE REGION OVERNIGHT FOR INCREASING POPS. THE TROUGH WILL PUSH THE NEXT COLD FRONT ACROSS THE FORECAST AREA ON IN THE PREDAWN HOURS TO AROUND MIDDAY ON WEDNESDAY FOR VALLEY RAIN AND MOUNTAIN SNOW LIKELY THROUGH WEDNESDAY MORNING. THE FRONT WILL EXIT THE REGION WEDNESDAY AFTERNOON FOR DECREASING POPS IN THE AFTERNOON WITH SNOW LEVELS LOWERING TO 4000-4500 FEET BY LATE WEDNESDAY AFTERNOON. AN AMPLIFYING RIDGE OF HIGH PRESSURE THEN MOVES INLAND WEDNESDAY NIGHT WITH SNOW SHOWERS LINGERING OVER THE MOUNTAINS OF NE OREGON WITH DRYING AND PARTIAL CLEARING FRO0M THE WEST WEDNESDAY NIGHT. THE RIDGE THEN BUILDS OVER THE FORECAST AREA ON THURSDAY FOR DRY CONDITIONS CONTINUING THROUGH THURSDAY NIGHT. THE NEXT PACIFIC COLD FRONT REACHES THE CASCADES FRIDAY MORNING AND THEN MOVES THROUGH THE FORECAST AREA FRIDAY AFTERNOON FOR INCREASING POPS THROUGH FRIDAY AFTERNOON. POLAN .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...A COLD FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST FRIDAY NIGHT BRINGING A CHANCE OF RAIN TO THE ENTIRE AREA AS SNOW LEVELS WILL BE AT 5500 TO 6500 FEET. THE FRONT WILL HANG UP ON THE BLUE MOUNTAINS AND CONTINUE TO BRING A CHANCE OF RAIN ON SATURDAY. SATURDAY NIGHT THE FRONT WILL DEPART, LEAVING AN UPPER LEVEL TROUGH CENTERED OVER NORTHERN WASHINGTON. THIS WILL BRING COLDER AIR INTO THE AREA AND SNOW LEVELS WILL FALL TO 2500 TO 3500 FEET WITH AROUND 2000 FEET IN THE WASHINGTON CASCADES. WILL CONTINUE TO HAVE A CHANCE OF RAIN AND SNOW SHOWERS IN THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN IN THE LOWER ELEVATIONS SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT THROUGH MONDAY NIGHT THERE WILL BE A DRIER NORTHWEST FLOW OVER THE MOUNTAINS AND SHOWERS WILL LARGELY BE CONFINED TO UPSLOPE FLOW INTO THE MOUNTAINS. HAVE KEPT A SLIGHT CHANCE OF LIGHT RAIN AND SNOW SHOWERS THERE. SNOW LEVELS WILL WILL BE AT 2000 TO 3000 FEET. ON TUESDAY THE ECMWF BRINGS A DISTURBANCE THROUGH THE AREA WHILE THE GFS DOES NOT. HAVE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS IN THE LOWER ELEVATIONS WITH A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS FOR NOW UNTIL THE MODELS COME INTO BETTER AGREEMENT. HIGHS WILL BE IN THE UPPER 40S TO LOWER 50S WITH 40S IN THE MOUNTAINS SATURDAY THEN COOL UNDER THE INFLUENCE OF THE TROUGH TO THE MID 30S TO MID 40S. LOWS WILL BE IN THE UPPER 20S AND 30S FRIDAY NIGHT THEN DROP TO THE 20S AND LOWER 30S BY SUNDAY NIGHT AND MONDAY NIGHT. PERRY && .AVIATION...00Z TAFS...AN UPPER LEVEL TROUGH REMAINS OFFSHORE AND WILL MOVE THROUGH THE AREA TONIGHT BRINGING OFF AND ON RAIN SHOWERS THROUGH TOMORROW MORNING. VFR CONDITIONS WILL BE PREVALENT FOR THE NEXT 24 HOURS BUT MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE WITH THE HEAVIER RAIN SHOWERS. SHOWERS SHOULD TAPER OFF LATE TOMORROW MORNING AND AFTERNOON. KYKM WILL CONTINUE TO HAVE WINDS AT 10 TO 20 KTS WITH GUSTS TO 30 KTS FOR THE NEXT FEW HOURS WHILE KRDM AND PERHAPS KBDN WILL HAVE A FEW GUSTS TO 20 KTS, OTHERWISE WINDS WILL REMAIN BELOW 15 KTS THROUGH 15Z TOMORROW MORNING. AFTER 15Z, WINDS WILL BEGIN INCREASING AND WILL REACH 10 TO 20 KTS WITH GUSTS TO 30 KTS THROUGH 00Z TOMORROW AFTERNOON. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 43 49 36 47 / 70 50 20 10 ALW 43 50 38 47 / 70 50 20 10 PSC 42 52 34 48 / 60 40 10 10 YKM 35 47 29 42 / 70 50 10 10 HRI 41 52 34 48 / 70 40 10 10 ELN 34 44 28 42 / 70 50 10 10 RDM 35 42 26 47 / 60 60 20 10 LGD 37 45 30 42 / 70 60 20 10 GCD 38 42 27 43 / 60 60 20 10 DLS 37 50 35 48 / 80 70 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX WEDNESDAY : GREEN THURSDAY : GREEN FRIDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/83/83
Hazardous weather outlook, Nov 20, 3:30 PM PST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 330 PM PST TUE NOV 20 2012 UPDATED TO REMOVE WIND ADVISORY FOR WALLOWA COUNTY ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 211415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 330 PM PST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE FRONTAL SYSTEM HAS PUSHED ACROSS MOST OF THE AREA TODAY AND BRIEF UPSLOPE SHOWERS REMAIN OVER THE MOUNTAINS OF NORTHEAST OREGON AND THE SIMCOE HIGHLANDS FOR THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM SYSTEM WILL SWEEP ACROSS THE REGION WEDNESDAY BRINGING COLDER CONDITIONS WITH RAIN CHANGING TO SNOW IN THE MOUNTAINS. THERE WILL BE A SLIGHT CHANCE OF THUNDER WEDNESDAY FOR THE LOWER COLUMBIA BASIN EASTWARD...DUE TO INSTABILITY FROM ANOTHER COLD FRONT. IT WILL ALSO BE WINDY IN THE LOWER ELEVATIONS AND UNPROTECTED RIDGES. A DRY DAY IS EXPECTED FOR THANKSGIVING BEFORE ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN SNOW OCCURS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
In the hours before
Local storm report, Nov 20, 7:29 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
729 PM PST TUE NOV 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HIGH SUST WINDS SSW LEXINGTON 45.44N 119.69W
11/19/2012 M43 MPH MORROW OR AWOS
LEXINGTON AIRPORT
1130 AM NON-TSTM WND GST 5 WNW RUGGS 45.29N 119.78W
11/19/2012 M65 MPH MORROW OR TRAINED SPOTTER
&&
JSOLOMONLocal storm report, Nov 20, 7:31 PM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
731 PM PST TUE NOV 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM NON-TSTM WND GST 4 SSW HEPPNER 45.31N 119.59W
11/18/2012 M58.00 MPH MORROW OR MESONET
AT RUGGS.
0802 AM NON-TSTM WND GST LONG CREEK 44.71N 119.10W
11/19/2012 M62.00 MPH GRANT OR MESONET
1030 AM HIGH SUST WINDS SSW LEXINGTON 45.44N 119.69W
11/19/2012 M43.00 MPH MORROW OR AWOS
LEXINGTON AIRPORT
1050 AM NON-TSTM WND GST 2 S PILOT ROCK 45.45N 118.83W
11/19/2012 M53.00 MPH UMATILLA OR TRAINED SPOTTER
SPOTTER REPORTED 51 MPH GUST AT 1000 PST AND 50 MPH GUST
AT 1112 PST AS WELL.
1115 AM NON-TSTM WND GST 10 NNW BENTON CITY 46.39N 119.59W
11/19/2012 M97.00 MPH BENTON WA MESONET
RATTLESNAKE MOUNTAIN 3560 FT
1116 AM NON-TSTM WND GST 4 SSW HEPPNER 45.31N 119.59W
11/19/2012 M67.00 MPH MORROW OR MESONET
FROM SOUTHEAST
1130 AM NON-TSTM WND GST 5 ESE DIXIE 46.11N 118.07W
11/19/2012 M65.00 MPH WALLA WALLA WA TRAINED SPOTTER
2 MINUTE WIND WAS 45 MPH AND 10 MINUTE WIND AVERAGE WAS
35 MPH
1130 AM NON-TSTM WND GST 5 WNW RUGGS 45.29N 119.78W
11/19/2012 M65.00 MPH MORROW OR TRAINED SPOTTER
1130 AM NON-TSTM WND DMG 5 WNW TERREBONNE 44.38N 121.27W
11/19/2012 DESCHUTES OR TRAINED SPOTTER
HIGH WIND GUSTS. REPORTS OF TREES DOWN CAUSING
TRANSFORMERS TO BLOW.
1138 AM NON-TSTM WND GST 6 W CONDON 45.24N 120.30W
11/19/2012 M54.00 MPH GILLIAM OR MESONET
1146 AM NON-TSTM WND GST 2 W BENTON CITY 46.27N 119.52W
11/19/2012 M68.00 MPH BENTON WA MESONET
FROM SSW
1148 AM NON-TSTM WND GST 7 ESE MAUPIN 45.14N 120.95W
11/19/2012 M64.00 MPH WASCO OR MESONET
PATJENS RAWS REPORTED GUST OF 64 MPH FROM SOUTH.
1152 AM NON-TSTM WND GST 5 NNE FOX 44.71N 119.10W
11/19/2012 M70.00 MPH GRANT OR MESONET
FROM SOUTH
1200 PM NON-TSTM WND DMG 4 S PENDLETON 45.62N 118.82W
11/19/2012 UMATILLA OR NWS EMPLOYEE
WINDS SPLIT TWO TREES IN HALF.
1210 PM NON-TSTM WND GST 4 WNW SHANIKO 45.03N 120.83W
11/19/2012 M63.00 MPH WASCO OR MESONET
1230 PM NON-TSTM WND GST 6 NE MITCHELL 44.64N 120.08W
11/19/2012 M73.00 MPH WHEELER OR TRAINED SPOTTER
MEASURED GUST OT 67 MPH AROUND 930 AM AND ANOTHER GUST OF
73 MPH SHORTLY AFTER 12 PM. PATIO FURNITURE DAMAGED AND
WAS THROWN AROUND. TWO HAYSTACKS DESTROYED.
1230 PM NON-TSTM WND DMG W MITCHELL 44.57N 120.16W
11/19/2012 WHEELER OR TRAINED SPOTTER
TIME OF DAMAGE ESTIMATED BUT WINDS WERE VERY STRONG
THROUGHOUT THE DAY. A 48-FOOT COW TRAILER WAS BLOWN OVER
BY THE STRONG WINDS.
1245 PM NON-TSTM WND GST 2 SSW GRASS VALLEY 45.34N 120.79W
11/19/2012 M58.00 MPH SHERMAN OR MESONET
MULTIPLE GUSTS TO 58 MPH AT 1240 1245 AND 1250 PST.
1248 PM NON-TSTM WND GST 5 WSW SHANIKO 44.99N 120.85W
11/19/2012 M61.00 MPH WASCO OR MESONET
AT US 97 MILEPOST 61.6
1250 PM NON-TSTM WND GST 1 S PILOT ROCK 45.47N 118.83W
11/19/2012 M54.00 MPH UMATILLA OR MESONET
0118 PM NON-TSTM WND GST 5 WSW SHANIKO 44.99N 120.85W
11/19/2012 M62.00 MPH WASCO OR DEPT OF HIGHWAYS
0124 PM NON-TSTM WND GST 5 S DESCHUTES RIVER WOO 43.93N 121.34W
11/19/2012 M60.00 MPH DESCHUTES OR MESONET
LAVA BUTTE RAWS
0124 PM NON-TSTM WND GST 5 S DESCHUTES RIVER WOO 43.93N 121.34W
11/19/2012 M60.00 MPH DESCHUTES OR MESONET
0314 PM NON-TSTM WND GST 10 SSE ASHWOOD 44.60N 120.68W
11/19/2012 M57.00 MPH JEFFERSON OR MESONET
BOARD HOLLOW RAWS
0315 PM NON-TSTM WND GST 6 ESE PRAIRIE CITY 44.42N 118.60W
11/19/2012 M41.00 MPH GRANT OR TRAINED SPOTTER
0318 PM NON-TSTM WND GST WALLA WALLA 46.07N 118.34W
11/19/2012 M52.00 MPH WALLA WALLA WA ASOS
WALLA WALLA AIRPORT
0400 PM NON-TSTM WND DMG SW PAULINA 44.13N 119.96W
11/19/2012 CROOK OR TRAINED SPOTTER
TREE DOWNED ONTO ROADWAY ACROSS FROM PAULINA MIDDLE
SCHOOL.
0416 PM NON-TSTM WND GST 3 N JOSEPH 45.39N 117.23W
11/19/2012 M66.00 MPH WALLOWA OR MESONET
0455 PM TSTM WND DMG DESCHUTES RIVER WOODS 43.99N 121.36W
11/19/2012 DESCHUTES OR TRAINED SPOTTER
TREE BRANCH WENT THROUGH ROOF OF HOUSE.
0500 PM NON-TSTM WND GST 7 NE PENDLETON 45.75N 118.71W
11/19/2012 M55.00 MPH UMATILLA OR MESONET
0534 PM NON-TSTM WND DMG 1 NNE TUMALO 44.16N 121.32W
11/19/2012 DESCHUTES OR TRAINED SPOTTER
CARPORT SAILED ACROSS BACKYARD AND CLEARED 6 FT FENCE.
0600 PM NON-TSTM WND GST 6 SE PENDLETON 45.61N 118.73W
11/19/2012 E60.00 MPH UMATILLA OR NWS EMPLOYEE
WIND GUSTS ESTIMATED AT 60 MPH SNAPPED 7 INCH DIAMTER
TREE AT BASE DURING EARLY AFTERNOON.
0600 PM NON-TSTM WND GST 13 NNW DAYVILLE 44.63N 119.64W
11/19/2012 E70.00 MPH GRANT OR TRAINED SPOTTER
WIND GUST ESTIMATED 60 TO 70 MPH...OUTHOUSE BLOWN OVER
AND OTHER OBJECTS THROWN AROUND.
0606 PM TSTM WND DMG BEND 44.07N 121.31W
11/19/2012 DESCHUTES OR BROADCAST MEDIA
LARGE TREE CAME DOWN ON BEAR CREEK ROAD TAKING DOWN
SEVERAL POWER POLES. POWER OUT IN MUCH OF BEND. SOURCE
KTVZ.
0615 PM NON-TSTM WND GST 8 NW WEST RICHLAND 46.39N 119.54W
11/19/2012 M58.00 MPH BENTON WA MESONET
HANFORD EOC
0820 PM NON-TSTM WND GST E ENTERPRISE 45.43N 117.27W
11/19/2012 M62.00 MPH WALLOWA OR MESONET
0835 PM NON-TSTM WND GST 1 W JOSEPH 45.35N 117.25W
11/19/2012 M68.00 MPH WALLOWA OR AWOS
0927 PM TSTM WND DMG 31 N LONG CREEK 45.16N 119.10W
11/19/2012 UMATILLA OR PUBLIC
TREE DOWN BLOCKING HIGHWAY 395.
1000 PM NON-TSTM WND DMG COVE 45.30N 117.81W
11/19/2012 UNION OR DEPT OF HIGHWAYS
TREES DOWN BLOCKING HWY 237
1026 PM NON-TSTM WND GST 3 N JOSEPH 45.39N 117.24W
11/19/2012 M67.00 MPH WALLOWA OR TRAINED SPOTTER
COUNTYWIDE POWER OUTAGE DUE TO THE HIGH WINDS.
&&
JSOLOMONNearby
Wind Advisories in Washington, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.